Amitriptyline

What is Amitriptyline?

It is a tricyclic antidepressant. It is used to treat symptoms of depression, somatoform disorders, neuropathic pain etc.

Questions and answers on "Amitriptyline"

can amitriptylines be mixed with phenergan

doctor1 MD

Brief Answer:
If possible should be avoided

Detailed Answer:
Hello Thanks for asking from HCM

Phenargan (promethagine) causes sedation and amitriptyline also causes sedation. If both drugs are used together then severe sedation and drowsiness are seen.

Also use of phenargan with amitriptyline...

Read Full Thread   Ask a Doctor Now

is amitriptyline similar to miltown

doctor1 MD

Brief Answer:
No

Detailed Answer:
Miltown is also known as Meprobramate. It is an old medication used for anxiety it also the same ingredient in horse tranquilizers. It is not used very frequently in the US. Amitriptyline is a tricyclic antidepressant and used frequently for depression, anxiety...

Read Full Thread   Ask a Doctor Now

Is triavil still available? I weaned myself off of it once, but it worked well when I took it. If I asked a doctor (it just helped with sleep) would he/she still be able to prescribe it?

doctor1 MD

Brief Answer:
detailed below.

Detailed Answer:
Hello.

Welcome to Healthcare Magic.

I read carefully your query.

Triavil is a combination of two drugs :Amitriptyline and Perphenazine.This combination of drugs is still available in various brand names like Triavil,Etrafon,Duo-Vil etc.
This...

Read Full Thread   Ask a Doctor Now

What meds are recommended for peripheral neuropathy?

doctor1 MD

Brief Answer:
Other medicines are gabapentin and amitriptyline.

Detailed Answer:
Hi,

Thank you for posting your query.

You have been on good medications (lyrica and cymbalta) for peripheral neuropathy.

Other commonly used medications for this disease include gabapentin and amitriptyline.


I...

Read Full Thread   Ask a Doctor Now

i have been suffering with headaches for three years i was diagnosed with migraine aura after a scan when i collapsed at home due to loss of balance and sensation on right side scan showed a mark on back of head but said it was nothing to worry about, i get popping sensation on left side of head sharp pain, loss of sensation and double vision . i am currently taking 75mg of amitriptyaline a day which seem to make no difference, headaches becoming more frequent with double vision balance problems and blurring.

doctor1 MD

Hi welcome to Health care magic forum. Migraine aura is a confusing disease by feeling and for treatment. Treatment differs in different people and response differs in persons indipendently, besides treatment it needs diversion and diet controle.
If you are using analgisics along with...

Read Full Thread   Ask a Doctor Now

I am a 66 yr old female and I have been having tingling and pins and needles down my left arm intermittently for the last 8 months. I have been to a chiropracter and an osteopath, have had neck and back x-rays (which just showed wear and tear), and been to a spinal specialist mainly to get an MRI scan which he did not think I needed. ( I also had sciatica last year which I still get in my left leg at night.) I can get rid of the tingling in my left arm by turning my head to the right or raising my left arm above my head. My GP has prescribed Amitriptyline to help me sleep and I have also had anti inflammatory tablets. Any suggestions or advice or exercises I can do to help would be greatly appreciated.

doctor1 MD

Hi. at your age it is common to have changes of wear and tear on X-rays. Some times these changes of aging bone can cause compression of the nerves which pass between neck vertebral bones. MRI scan may definitely help in pin pointing the location of compression. Neck collars to restrict movements...

Read Full Thread   Ask a Doctor Now

hi i have had 2 back opps last 1 was in feb 2011 i had mri they say i have nerve damage and my legs are always tight and when i walk my hips get sore and my back i go for deep tissue massage for the last 8mths but it does not seem 2 help and i do back stretching exercise iam on 150mg of amitriptyline as i also have R L S and the nerves twitch all the time so what else could i do 2 try and help myself

doctor1 MD

You can try spinal pain pump. An Intrathecal Pump is a specialized device, which delivers concentrated amounts of medication(s) into spinal fluid area via a small catheter (tubing).This device delivers concentrated amounts of medication into spinal fluid area allowing the patient to decrease or...

Read Full Thread   Ask a Doctor Now

I went to the ER today as I have been having excruciating pain near my left temple. The Dr. prescribed Trama dol 50 mg. I also take 150 mg of Amitriptyline qhs. The dr. diagnosed it as TMJ and I'm going to see my dentist tomorrow. since taking the 2 meds; my heartrate went up to 117. It is now down to 98. I also
have pulmonary hypertension, pulmonary fibrosis, a PFO, R side heart enlargement. Are the 2 meds
interacting and as time passes and the tramadol is out of my system, will my heart rate go down? I also
take Letairis.

doctor1 MD

Brief Answer:
It may be because of these

Detailed Answer:
Hi,
This is Dr Sameer, cardiologist.
I understand that you have pulmonary hypertension & Rt side heart enlargement and you are taking Letairis tablet.
Ultracet & amitriptyline generally are very safe for any cardiac patient & we prescribe...

Read Full Thread   Ask a Doctor Now

Can a person take Lorazapam and Amytriptiline at the same time?

doctor1 MD

Brief Answer:
Can be used together, but long term use of lorazepam is not advised.

Detailed Answer:
I read your question carefully and I understand your concern about drug interactions.

The two do not have direct interactions with each other. The one concern about using both is that they both...

Read Full Thread   Ask a Doctor Now

ive beeen taking 200mg lamictale for quite sometime now by accident, my doctor increased to 400mg for 16 days i took a double dose have harmful courl thishave bee,

how to taper off of amitriptyline

doctor1 MD

Brief Answer:
20-25 % every two weeks

Detailed Answer:
Hello,
Thanks for using Healthcaremagic.

The dose of amitriptyline should never be removed as cold turkey as there is great risk of withdrawal symptoms unless otherwise there is emergency or intolerable side effects. I mean to say that it is...

Read Full Thread   Ask a Doctor Now

Recent questions on  Amitriptyline

doctor1 MD

My bottle of 240 pro-red syrup is used for a cough. What is the shelf life, and what does the 240 stand for. The only medicene I can find that it list that it should not be mixed with is amitriptyline. I take Perphenazine/amitriptyline 2-25 at bedtime. Is this the same thing?

doctor1 MD

I am seeing a neurologist. I have migraine headaches,dizziness ,loss of cognitive skills , memory loss.I have had mri,mra,ct,halter monitor,and cognitive learning classes by a speech pathologist/therapist.I was on topamax 3times a day which gave me more migraines and throwing up.i am now on elavil .I am afraid to drive or go back to work because anything could happen at anytime.I am 57 yrs old 185 lbs at 5 6.this all started in October when I was walking my dog at night and I started to see flashing lights. I am now starting to have migraines again now what do I take or tests can I take.Could it be epilepsy or a tumor?

doctor1 MD

how long does it take to develop left atrial abnormality?, which is what patient s initial evaluation EKG showed. do EKG, with other labwork, to determine any underlying medical issues. can it be caused by a low dose of elavil after only 1.5 weeks?, don t believe it to be the elavil but want to make sure secondary to its known cardiac side effects. patient also history of chronic pain and long history prescribed opiates for that pain, and long history of insomnia

doctor1 MD

I have had these meds added to the mix within the last year, Cipralex 20mg, Elavil 75mg, gabapentin 900mg TID. I have been having problems with my memory , concentration, eye sensitivity to light. My question is are can any of these meds be causing these problems?

doctor1 MD

why do I get disoriented feeling with my anxiety? I have anxiety with my Hashimoto's but here lately I don't feel like I'm here at all since I've got off the coladapin. I get really confused don't feel like myself really disoriented at times I...

doctor1 MD

I have a problem between L2-3 . disc is worn out. I stretch all the time , have a inversion table. I am a bit overweigh. I'm a metal fabricator and lift all the time. I were weigh belts all the time when working or doing anything at home to...

doctor1 MD

hi, my wife is 48 years old and is a housewife. no children at home. for past 1 week she is facing major giddiness, severe headache , panic attack , depression and lack of sleep. i am her husband, travelling mostly for work. she was treated with...

Ask Question
Dr. Andrew Rynne
MD

Hi, I am Dr. Andrew Rynne (Family Physician). I will be guiding you through the process. Please write your question below.

Related Treatment/Therapy